Thyroid Disorders Community
One month after starting Tapazole...
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

One month after starting Tapazole...

I have been on 20 mg/day of Tapazole for one month to treat my Graves' disease.  I am also taking 50 mg/day of atenolol for the associated heart palpitations.  I have frequently been taking Ambien CR 12.5 mg/night to help with sleep, usually about five nights per week, for about a month now.  In addition, I take 100 mg/day of Zoloft for a previous history of depression (have been taking this for four years).  I thought after a month or so on Tapazole I'd start feeling better, but I'm not quite right - I'm actually feeling more depressed/anxious than I did six months ago, the heart palpitations are not relieved by the atenolol (despite my heart rate dropping under 50 beats per minute and my BP dropping from it's usual 120/60 to 100/60), and I still can't sleep, even with Ambien.  I feel zonked and just kind of ill all around.  

I'm going to see the endo in two weeks to get my TSH checked, but is it normal to not feel any improvements after one month?  Do you think the Ambien could be contributing to my increased anxiety?  I thought I should just go off those altogether and just deal with the insomnia as it comes.  All I know is that something needs to change because I feel like I'm losing it!
Related Discussions
4 Comments Post a Comment
Blank
Avatar_n_tn
Hi I was wondering what had happened to you. I finally had my scan and they switched me from PTU to 20mgs. of Tapazole and I do not feel as well as I did when I was on PTU. I don't know if that is from being off of the PTU for a few days and having to adjust to Tapazole. As far as your heart rate being low, maybe they just need to adjust your meds for that. Rayneweather and Graveslady hopefully will have the answers for you but glad to see you are posting again.
Blank
Avatar_m_tn
Hey Lil,
I'm not sure what the pros/cons are for each of the drugs, although I did get a book called "Living Well With Graves' Disease" that has some info in it about the various meds.  I'm not sure if I'm just not taking enough or what.  Do you feel more jittery on the methimazole, or are you having more other hyper symptoms?

Today I am having extremely bad palpitations, every other heartbeat or so (preventricular contractions, or PVCs - I've had these most of my life but they became 100X worse with the Graves').  I took an extra dose of my beta blocker about an hour ago and still having them.  They are driving me berserk!

Thank you for taking the time to respond...it's nice to have support here!
Blank
Avatar_n_tn
I take 100mgs of Toprol for my heart palps. It works good along with the antithyroid meds. If I come off of the antithyroid meds, I start getting the palps all over again. Drives me crazy! ask your doctor if maybe you need a little bit higher dosage of the medicine that helps you with your heart palps. I have only been taking the Methimazole for a week and I have noticed I feel a little more of my hyper symptoms than when I was on PTU, but my doctor doesn't like PTU because he said for some reason RAI responds better to Tapazole and it also lasts longer than the PTU.  I know that it can take up to 2 months before you start to feel better. I also read somewhere it can take up to 6 months or longer before your TSH levels start to normalize. Call your doctor and let them know about your heart palpitations and see what they say.

Let me know how the book is, I may get me a copy. I have seen it advertised and thought about buying it myself.  Hopefully we will feel normal again someday!
Blank
Avatar_f_tn
Blood pressure changes all the time and as long as its not too high with a high PP then its ok.  You last test of 100/60 with  PP is very good.  Same with your plus,  as long as its not over 100.  My puls has gone from 46 to 84 but my norm is actually 60 (58/62).

I suffered with sleep issues every night for 6 years where I finally broke down and took  Ambien 4 nights a week and it worked great for me. You might try another brand.

If and when you go off  Zoloft slowly wing yourself off.  I don't care what the doctors or what the bottle says.  Wing yourself!  I learned the hard way, tried to tell my sister but she ignored me and learned the hard way.  Wing yourself because if you don't you will or might experience a hell that makes hypohell a hypoheaven.

Smart to get your TSH done for you might need a dose adjustment or perhaps Tap is not working for you and doctor might put you on another alike brand.

Good Luck and feel better soon

GL
GRAVESDISEASEANDRAI
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Thyroid Answerers
168348_tn?1379360675
Blank
ChitChatNine
Avatar_f_tn
Blank
goolarra
Sisters, OR
1756321_tn?1377771734
Blank
Red_Star
Queensland, Australia
Avatar_m_tn
Blank
gimel
MI
649848_tn?1357751184
Blank
Barb135
FL
1204245_tn?1356904325
Blank
898_1
Long Beach